Reducing From 120Mg. 3 Beads A Day. Not Well Help Please. Withdrawal Symptoms.
Posted 21 May 2017 - 04:56 AM
I feel very disheartened, the percentage I'm taking out is tiny, from 720 beads in 2 60mg capsules.
My main worry is that I'm in very early recovery (9 months) from alcoholism, eating disorder, and a type of anxiety/ self harm disorder where I pick at my head. I have the disease of addiction, which is a mental illness in itself. I don't want to unstablize myself mentally. The picking of my head has returned, and I'm scared it's because of the reduction.
I have only taken 30 beads out in total up to now. Has anyone had withdrawal at such a low amount considering I was on 720 beads 10 days ago.??? So I'm on 690 beads now.
If I have to stabilise now, then go down to reducing by 1 bead a day it's going to take me years and years to come off them, because obviously as the beads reduce more and more I'm guessing I'll have to only take one out every 2 days, then 1 every 3 days and so on. It could take my 5 - 10 years at that rate. I just feel so demoralized by the idea.
Another question I guess is - Are my expectation wrong ? Does everyone get withdrawal symptoms that effect them mentally??? Will I get withdrawal symptoms even if I do it even slower ? Should I expect to get these withdrawal symptoms?? If so I think I have to consider stopping reducing because my mental health is so fragile.
People had mentioned to me in Alcoholics Anonymous that people's recovery can be hampered by too high a dosage of anti depressants, so I desperately want to at least cut down from 120 mg.
Sorry for the many questions, but I really can't decide what to do for the best, maybe try and stick it out for another week. Or stabilise and reduce by only 1 bead a day.
I'm lying in bed feeling so weak. But I know latter I will feel better again. The symptoms are not persistent
Any advice very welcome.
Posted 21 May 2017 - 08:42 AM
Good morning Snowangel
The research indicates that those with addictive traits, alcoholics, heroin and meth addicts all have a hard time coming off an antidepressant. Now that doesn't mean it can't be done. but I think you need to except the possibility that this will be a slow process. We normally recommend about a 1% drop per day or less. In your case that would be around 7 or 8 beads a day. You have been dropping at around 3 beads a day. Considering your medical conditions that is probably a little fast. I am sorry to be such a downer but time will tell if I am right. There are two medicines that might help with this situation. One is clonidine and the other is hydroxyzine. Neither are addictive nor have withdrawal and nay help considerable with the withdrawal symptoms. If my memory is correct the hydroxyzine is also used to treat alcoholism. Don't quote me on that though. I will go away for a couple ours and dig into this and see what I can come up with.
In the meantime I would recommend ...
2000 mg/day of Omega 3 (High in EPA and DHA)
500 mg of Vitamin C
and stay very hydrated.
Many of our members have found some relief with these actions.
Along with that you can use some Benadryl to help with the anxiety but it may make you a little sleepy. It can not be taken too often as your body gets use to it and it won't work.
Hang in there and we can get through this. I will be back soon with more info.
Posted 21 May 2017 - 10:16 AM
Page 5 of 6 from FDA
Use of Cymbalta concomitantly with heavy alcohol intake may be associated with severe liver injury. Avoid heavy alcohol use while taking Cymbalta.
The FDA site says that 0.46% of Cymbalta users reported increased alcohol consumption.
Chronic treatment with prazosin or duloxetine lessens concurrent anxiety-like behavior and alcohol intake: evidence of disrupted noradrenergic signaling in anxiety-related alcohol use.
Cymbalta lowers alcohol consumption.
Effects of naltrexone, duloxetine, and a corticotropin-releasing factor type 1 receptor antagonist on binge-like alcohol drinking in rats.
Decreased binge drinking in rats.
Note. The decrease in alcohol consumption would most likely not pertain to those suffering with mania and that is supported by looking at the alcohol related postings on this site where many report excessive consumption while being on Cymbalta.
1) Clonidine's effect on Alcohol consumption.
Alcohol. 2014 Sep;48(6):543-9. doi: 10.1016/j.alcohol.2014.07.002. Epub 2014 Jul 14.
The α2-adrenergic receptor agonist, clonidine, reduces alcohol drinking in alcohol-preferring (P) rats.
Clonidine significantly reduced alcohol intake.
Psychopharmacology (Berl). 2005 May;179(2):366-73. Epub 2004 Nov 17.
Role of alpha-2 adrenoceptors in stress-induced reinstatement of alcohol seeking and alcohol self-administration in rats.
To the degree that the present results are relevant to human alcoholism, alpha-2 adrencoceptor agonists should be considered in the treatment of alcohol dependence.
2) Clonidines effectiveness in treating alcohol withdrawal.
Clonidine and alcohol withdrawal.
The alpha-2-adrenergic agonists in alcohol treatment seemed modestly effective for treatment of some parts of alcohol withdrawal.
Drug Alcohol Depend. 1990 Feb;25(1):43-8.
The effect of clonidine and related substances on voluntary ethanol consumption in rats.
Clonidine, guanfacine and tiamenidine, in equihypotensive doses, significantly reduced alcohol intake in ethanol-preferring rats having free choice between 10% ethanol and drinking water. Water intake was only slightly reduced, especially during the first hours following the administration of clonidine. Simultaneous treatment with yohimbine attenuated the clonidine-induced reduction in ethanol intake. Putative central mechanisms underlying the observed inhibitory actions of clonidine and other alpha-2 adrenoceptor agonists on oral self-administration of alcohol are discussed.
Note - With the considerable evidence that Clonidine helps with alcohol avoidance this may be a good choice to help with Cymbalta withdrawal symptoms. If you dr decides to prescribe Clonidine please let me know as there are ways to optimize its use and maximize Cymbalta withdrawal.
And many many more....
There is no data on the use of hydroxyzine to reduce the desire/use of alcohol.
It has to be shown to not be effective in alcohol withdrawal.
Note - Neither clonidine nor hydroxyzine should be used WITH alcohol as it may cause a serious drop in blood pressure.
Posted 21 May 2017 - 11:28 AM
You are an Angel. You are not only kind, but wise, full of knowledge, and truly a life saver as I have seen on this site. Thank you.
I'm so scared of going onto any other drugs, even if it means reducing withdrawal symptoms. Unfortunately for me Benadryl is a no go. I would like it too much. I'm an addict I can get addicted to things normal people wouldn't. I will read the articles you sent and see what I feel is most appropriate. I'm thinking I might have to either stabilise then move to only removing 1 bead a day. Or just move straight to removing 1 bead a day. But I will read up first.
Once again thank you so much xxx
Posted 21 May 2017 - 03:27 PM
What I really want to know is if I really reduce the reduction to minuscule level, is it possible to avoid withdrawal symptoms ?
Thank you again
They teach us in AA that to be happy ourselves we need to put others first. Help others. On this scale you should be a happy person I hope xxx
Posted 21 May 2017 - 04:04 PM
The research indicates that about 20 to 30% get little to no withdrawal and about 20 to 30% get terrible withdrawal with the rest in the middle. So this issue varies a lot from person to person. On top of that the symptoms are fairly light at first and much worse toward the end. If no withdrawal was my concern I would probably start with a one bead drop every 3 days. Matter of fact if I had it to do again that would probably be my approach. Most people don't have that much patience lol. I know a lot start out with a 1% drop each day and if things start to bother them then they stabilize their dose and when they feel better they start weaning again but at a slower level. With time they find their comfort zone.
With my severe anxiety this site has really helped me. It gives me a sense of purpose and a sense of value. Each of us has to find our own way to help others. That is what life is about.
Posted 29 May 2017 - 11:48 PM
I have a question. Is someone who has an addictive personality more likely to have difficulty in getting off Cymbalta? I am a recovering alcoholic with over 20 years of sobriety. However, I became addicted to eating and, perhaps with help from Cymbalta, gained 40 lb. over the last 4 years. I recently lost 20 lb., and hope to lose another 20 by the end of the year. I wonder if my weight loss program will be impeded by my Cymbalta taper. In the past years, I have also become a shopaholic, an addiction which I cannot afford.
I know, that's probably too much information. But it's meant to demonstrate my addictive personality, and my main question is whether I am likely to have more difficulty than other users in getting off Cymbalta.
Posted 30 May 2017 - 08:43 AM
Research indicates that you will have a greater degree of problems in coming off this beast. That simply means that you will have to go slower than most. It can be done though. You just need to be patient. Another thing to watch out for is an increase desire for alcohol that can occur. Not real common but can happen.
If your symptoms get too bad it may effect your weight loss as you will just feel too bad to do anything. In addition you must avoid stress as much as possible during this time as it only worsens the symptoms, and dieting is stress (at least for me, lol) One step at a time. After I came of Cymbalta I started my dieting and lost 54 lbs. Slay one dragon at a time.
- TryinginFL likes this
0 user(s) are reading this topic
0 members, 0 guests, 0 anonymous users